# SDR CA150421003

- Difficulty date: April 18, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 7,203 hours
- Engine: Lyc T5317BLYC
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Damaged
- Location: Power Turbine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A MAINTENANCE FLIGHT CHECKING MAIN ROTOR SYS TRACK AND BALANCE, THE ACFT WAS INCREASING AIRSPEED FROM 60 KNOTS TO 100 KNOTS.  A LOUD BANG WAS HEARD IN THE CABIN, THE ACFT POWER WAS ROLLED OFF & THE ACFT WAS PUT INTO AN AUTOROTATION DESCENT.  DURING THE AUTOROTATION IT WAS DETERMINED THE AFT STILL HAD FULL CONTROL & POWER.  A SUCCESSFUL LANDING WAS CARRIED OUT AND THE AFT WAS SHUTDOWN NORMALLY. THE CREW EXITED THE ACFT AND DID A QUICK INSPECTION TO DETERMINE THE CAUSE OF THE LOUD NOISE.  OIL WAS FOUND TO BE LEAKING FROM THE ENGINE AREA, HOWEVER NO NOTICEABLE DAMAGE COULD BE SEEN ONCE THE COWLINGS WERE OPENED.  UPON FURTHER CHECKS WHEN THE CREW LOOKED INTO THE TAIL PIPE AREA THE DAMAGE WAS CLEARLY VISIBLE THE PT BLADES WERE EXTENSIVELY DAMAGED.  THE ACFT WAS TRAILERED BACK TO THE HANGER FOR REPAIR. THE ENGINE WAS REMOVED AND SENT TO THE O/H FACILITY FOR CAUSE DETERMINATION AND REPAIR.
